| Model Number |
ONYXNG22512UX |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Vascular Dissection (3160); Insufficient Information (4580)
| Date of Event |
04/20/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a moderately calcified, severely tortuous lesion in the mid right coronary artery (rca).The device was inspected with no issues.Negative prep was performed with no issues.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that stent dislodgement occurred during removal following failed delivery.An attempt was made to deliver the stent to the posterolateral artery (pla).The stent didn¿t deliver and a decision was made to remove the stent.The catheter delivery system was removed, and it was then decided to stent the proximal rca.Using fluoroscopy it was realized the stent from the attempted pla delivery was in the body and had been stripped off.The dislodged stent could not be removed as it was made more difficult to try and remove the stent through the freshly implanted proximal rca stent.The wire was still through the dislodged stent and the stent was pulled back using a balloon.The dislodged stent was deployed in the mid rca, distal to the newly implanted proximal rca st ent.During the attempt to deploy the dislodged stent negative pressure was pulled on the onyx frontier stent.It was then noticed that there was a distal dissection, and two more stents were used to stent the mid and distal rca due to the dissection.It is unknown if the wire caused the dissection.The patient is alive with no further injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: resistance was noted during withdrawal of the device but excessive force was not used.Two still procedural images were provided from the account.Image 1 shows the right coronary artery (rca) with contrast injection and confirms the vessel as a moderately calcified, severely tortuous vessel.The procedural wire is delivered to the distal vessel.No images were provided showing the attempted but unsuccessful delivery of the onyx frontier stent.Image 2 appears to show the dislodged stent on the procedural wire in the proximal vessel.Mechanism of dislodgement cannot be determined from this still image.Mechanism of dislodgement cannot be determined from this still image.The reported dissection cannot be confirmed from the still images provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: annex d codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.